Since July of 2009, my husband has been having horrible pain under his left ribcage accompanied with constipation, vomitting (the vomit is bright yellow), and severe nausea. In August of 2009, he was told by a gastro doctor that his gall bladder was diseased and so he had it removed. Soon after the gall bladder removal, the symptoms returned. I have been reading posts and researching about this Sphincter of Oddi Dysfunction....does anyone know if my husband's symptoms seem related to this "SOD"?? He has been diagonosed with everything....gastritis, colitis, esophagitis, ulcers,...and treated with Protonix, Bentyl, Reglan, Zantac, Carafate, and pain meds....nothing is working!! I am so worried that this could develop into cancer!!
Mommy, it could be SOD, but the only way to know is via an ERCP with manometry. Has he had his biliary system rechecked via MRCP to see if there were any stones or sludge left behind? Does the pain get worse if narcotic meds are used? Is he trying to follow a low fat diet? Many, many people can't handle fats the way they did after the surgery.
CalGal...Thanks for your response. He has never had his biliary system checked at all. He has had an EGD and a colonoscopy in which the drs found ulcers and a diseased gall bladder (which has been taken out), but they have never checked for any motility issues. We live in a small town, but I am insisting that we go to a big city where there are better and more experienced physicians who specialize in this type of thing. He is not really doing great with the low fat diet. However, the pain, vomitting, etc. do occur after he has taken Lortab or other narcotic pain meds for back and knee pain. That is what really makes me think this is SOD.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.